The Migraine Associated Vertigo Community
Read our welcome post, user support wiki & visit our member recommended products page

Experiencing burning extremities with Topamax?

How common is the feeling of burning feet with Topamax? I’m about a week in (25mg), so far I’ve experienced all the textbook side effects I’ve heard about that come with the drug (tingling, cognitive side effects, etc.), which I found easy to withstand, but found last night a burning sensation in my toes which was very painful and hard to sleep :frowning: I don’t know how serious it would be though and if it would be enough to come off the medication. As for improvement, I think I’ve maybe noticed a slight improvement, I have not noticed anything anything worse in the vertigo which is convincing me to continue with the trial. Any advice would be appreciated!

Hasten to say I’m no doctor but would imagine you need to speak to your medical provider as soon as possible. Topamax produces lots of side effects. There’s loads of posts on here about Topamax side effects though not burning toes far as I could see. And burning sensation might just be extreme end of tingling sensation and Topamax can cause nerve damage. Seek medical advice now I’d say but be prepared it might be ‘Goodbye’ Topamax. Still never mind was posting to somebody on Zonisamide earlier which apparently is what people who cannot take Topamax may be prescribed next.

1 Like

Tingling, burning extremities is common. Topirimate left me with nerve damage from it.

1 Like

Topiromate was dreadful for me, burning sensation when I went to the loo, tingling so intense it kept me up all night too! I can’t remember if there were anymore but yes as @Onandon03 said you need to see your prescriber as they will need to probably take you off it. My neuro did immediately.

1 Like

Thank you all for the replies! Thankfully I didn’t get that painful sensation last night, I just had my period so I’m wondering if that had something to do with it… I’ve heard too many good stories about this drug to give up too soon, but just as many horror stories so I’m in quite of a dilemma. I’m supposed to be on 25mg still for another week or so before I titrate up to 50mg… I’ve heard the average dose is 100mg, how can people stand doses that high??

And some people have managed on 25mg I’ve read and others have increased at a quarter of dose and got to 100mg many months later but for safety’s sake do please check out with your medical provider soon. There are plenty others] drugs to trial.